| Catalog Number |
ROB10016 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/24/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during the bone-prep phase of a cori assisted tka surgery, when bone was being removed from the proximal tibia, the end of the real intelligence robotic drill guard separated from the remainder of the fuselage.The surgeon stopped, irrigated the field, and visually inspected the patient's anatomy.No signs of damage or harm were noted.The procedure was resumed, after a non-significant delay, with a s+n back-up device.Patient was not injured as consequence of this problem.
Additional Manufacturer Narrative
Internal reference number: (b)(4).H10: smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.
Additional Manufacturer Narrative
The real intelligence robotic drill guard, part number rob10016, lot number unknown, used for treatment was not returned for evaluation.An image was provided.The reported problem was confirmed with a visual inspection.The end of the real intelligence robotic drill guard separated from the remainder of the fuselage.A complaint history review for similar reported/confirmed complaints has identified prior events.While all products meet required manufacturing specifications prior to release a serial number, lot number, part revision or software version is required to link the device to a dhr or nc investigation.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.A historical review concluded that no prior escalation actions are applicable to the scope of the reported complaint.We have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The most likely cause of this event is associated with device wear and tear.Based on the investigation, no containment or corrective action is recommended or required at this time.Should any additional information be received the complaint will be reopened.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.